Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Nausea, hallucinations, face redness, seizures, brain damage, hot flashes

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
Hi, My name is XXXXXXX! I've been expierencing these symtoms since I was about 14 years old. I'm 23 now. I'm 5'4 and weigh 200 pounds. My symptoms usually appear a week before my period, sometimes while i'm on it and afterwards. If I'm hot and cold at the same time I start getting this natious feeling and then I start to hallucinate. If you move or talk around me it makes it worse. I feel like everyone is coming to attack me. I start to feel as if my body is filling with hot water. Everyone around me saying my face and body turns beat red. They last no more than one to two mins, longer if i can't get away from the movements and sounds. I usually get them for about two days in a row. I've been to plenty of doctors and most of them tell me I'm making it up. I don't know what to do anymore.... I have no insurance and I feel like there getting worse. I'm starting to have them while I'm asleep too. I'm not sure if they are seizures. When I was 10 years old I had seven seizures within four hours. I was in acoma for about two weeks. When I woke up I had to learn how to walk and talk all over again. The cause of the seiziures were from having cat scratch fever and then a denist removed a tooth and a cold sores virus got into my system and mixed with the cat scratch fever. I also had febriel seizures when I was a baby. Could I have gotten brain damage that is affecting me now? Please help.....
Posted Fri, 27 Apr 2012 in Epilepsy
Answered by Dr. Robert Galamaga 58 minutes later
In thinking about your symptoms and the pattern in which they occur, I would doubt there is any link to your childhood seizures. I would also doubt that you suffered any degree of significant brain damage previously as well. Let me give you some reassurance regarding that. Your symptoms just do not fit into a category where I think there is a purely neurologic phenomenon going on.

I really think what is an issue here is a fluctuation of your hormones (estrogen and progesterone) which is occuring around the time of your period. Sometimes it is possible that hormonal flux can precipitate changes in body temperature where one might expoerience a hot flash or flushing. It could also precipitate a panic type of attack during which you might exhibit nervousness or tremulousness as well.

Let me tell you for sure I know you are not making any of this up. I hope you can obtain some kind of XXXXXXX care or government assistance where you can touch base with a physician. Therapeutic considerations would include the following:

1)A complete physical exam and lab workup to include a metabolic panel to check electrolytes and kidney function as well as perhaps estrogen and progesterone levels and a thyroid function test.

2) Consideration of a trial of a low dose hormonal medication such as a birth control pill which may help regulate your hormone levels.

3) Consideration of a trial of medication which has been used successfully to treat panic symptoms such as sertraline.

4) If all the lab testing is negative and your symptoms do not improve with a trial of hormonal therapy or the panic symptoms treatment, perhaps an MRI of the brain would help us rule out anything else - this I highly doubt and at this point it would be wasteful to jump right to an MRI in light of the good history you have provided of symptoms which are present before and during your period.

I hope I have provided you with good information and some things to discuss with your doctor. I am available for your followups.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor